Alert archive / North Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Wilmington, NC
NWS Wilmington, NC issued this special weather statement at Mar 31, 2021, 9:32 PM EDT for Pender County, North Carolina. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2021, 9:32 PM EDT (01:32 UTC)
- Expired
- Mar 31, 2021, 10:30 PM EDT
- In force
- 58 min
- Issued by
- NWS Wilmington, NC
County Pender County, NC
The radar
The Wilmington radar (KLTX), 61 km from the middle of the area, began a volume at 01:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 1.5 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 559 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 734 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.3
The text
As transmitted.
891
WWUS82 KILM 010132
SPSILM
Special Weather Statement
National Weather Service Wilmington NC
932 PM EDT Wed Mar 31 2021
NCZ105-107-010230-
Inland New Hanover NC-Inland Pender NC-
932 PM EDT Wed Mar 31 2021
...SPECIAL WEATHER STATEMENT FOR NORTH CENTRAL NEW HANOVER AND
CENTRAL PENDER COUNTIES UNTIL 1030 PM EDT...
At 932 PM EDT, Doppler radar was tracking a strong thunderstorm over
Montague, or 10 miles southwest of Burgaw, moving east at 30 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Burgaw, White Stocking, Long Creek, Montague, Rooks, Malpass Corner,
Ashton, Rocky Point, Currie, Castle Hayne, Wards Corner, The Borough,
St. Helena and Pender Memorial Hospital.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.
&&
LAT...LON 3436 7811 3437 7812 3437 7814 3454 7816
3462 7777 3435 7774
TIME...MOT...LOC 0132Z 263DEG 19KT 3446 7807
$$
SHKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this special weather statement went out at Mar 31, 7:27 PM EDT, 2 hours 5 minutes earlier.
Area forecast discussion, Mar 31, 7:27 PM EDT, 2 hours 5 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
727 PM EDT Wed Mar 31 2021
.SYNOPSIS...
Showers and thunderstorms are expected ahead of a strong cold
front that will cross the area Thursday morning. Colder weather
will move in Thursday night and Friday night with some
potential for late night freezing temperatures. Temperatures
will gradually warm next week as high pressure spreads over the
area.
&&
.NEAR TERM /THROUGH THURSDAY NIGHT/...
Thunderstorms are ongoing focused along sea breeze boundary and
further inland in warm sector ahead of cold front. Most of
inland portion of area remains in slight risk (level 2 of 5)
with isolated intense storms possible. The primary threat will
be damaging wind gusts and hail in an increasingly unstable air
mass with dewpoint temps in the 60s and temps up to around 80
and MLCAPE up over 1000. Overall, showers and tstorms will
become more widespread into tonight with a broken line of
convection moving across the forecast area from west to east
this evening and exiting off the coast after midnight. The
storms will move rapidly off to the N-NE.
Strong cold front will cross the area into the early morning area
with lingering showers moving off the coast around daybreak. May see
some fog or even some sea fog right along the coast overnight, but
strong gusty NW winds will build in behind front with strong CAA and
very dry air moving in. Pcp water values up to 1.8 inches ahead of
the front will drop down to less than .25 inches by late Thurs
morning. Overall clearing and cool day ahead of the Thurs. Temps
will only reach into the 50s on Thurs and will plummet Thurs night
in strong CAA as 850 temps drop from near 13c ahead of front down to
-10c by early Fri morning. A frost/freeze watch has been issued for
inland counties to account for potential temps down near 30 degrees
early Fri morning.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
Impressive mid-level trough along the East Coast Fri morning will
lift northeast during the day. At the surface high pressure will
build in from the northwest. Cold advection will be all but over Fri
morning, but the damage will be done. Impressively cold air mass
will settle over the area Fri and Fri night. Highs Fri will struggle
to hit 50 and lows below freezing away from the coast Fri night are
looking more and more likely. Although 850 temps do moderate Fri
night, to a balmy -1 to -2C, low level thickness values still show a
shallow layer of cold air. Light to calm winds, clear skies and very
dry air will allow for excellent radiational cooling. A hard freeze
is looking very likely for the typical cold spots within the
forecast area, specifically the areas in central Brunswick, eastern
Bladen, and western and central Pender counties that always seem to
maximize radiational cooling.
Weak northwest flow aloft will shift the center of the high off the
coast during Sat with weak return flow setting up late in the day.
Despite plenty of sun expect another day with highs below climo,
temps approaching 60. Weak warm advection continues Sat night, but
cold air is always stubborn and Sat night will be another night with
lows well below climo. Not expecting temps below freezing at this
point, although the typical cold spots will be close. Do think frost
could be an issue, especially with feeble warm advection starting to
increase low level moisture.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
Weak cutoff low off the coast of New England and weak ridging over
the central US will maintain dry northwest flow across the area next
week. Only surface feature of note will be weak backdoor front
dropping in Mon, but latest guidance suggests it may lose steam and
shift east before reaching the area. Mid-level ridge axis will shift
east during next week, moving overhead later Wed. Combination of
surface high and mid-level flow transitioning from northwest to west
and then southwest will keep the area dry into the middle of next
week and result in warming temperatures.
- Only chance for rain would be with weak backdoor cold front
Mon afternoon, but current chances are less than 10%.
- Temperatures near climo Sun increase to around 10 degrees
above climo by Wed.
&&
.AVIATION /00Z THURSDAY THROUGH MONDAY/...
Line of showers and thunderstorms currently just east of the
I-95 corridor will bring VCTS for any terminals along and west
of I-95, shifting to SHRA later tonight. TS/VCTS will continue
until about 6z for airports east of I-95 through this evening
into the overnight ending around 6z. MVFR conditions likely
through the overnight. VFR conditions return for Thursday with
breezy conditions for all area terminals with gusts between 20
and 30 kts.
Extended Outlook...VFR conditions through at least this weekend
and possibly into the middle of next week.
&&
.MARINE...
Through Thursday Night:
Increasing S-SW flow ahead of strong cold front will produce
some sea fog over the waters, especially overnight before front
moves through near daybreak. A strong cold front will push
offshore just before daybreak Thursday, accompanied by a rapid
increase in northwest winds to 20-25 knots. A Small Craft
Advisory is being issued with this forecast starting at 6 am
Thursday for winds gusting up to 30 kts. There should be a lull
in SCA conditions for a few hours on Thurs, stiff northerly
winds will keep SCA going through Thurs night with winds
diminishing by noon on Fri. Seas up in the 3 to 5 ft range
tonight into early Thurs will be greatest in outer waters on
Thurs in offshore flow and will remain in the 3 to 5 ft range
most waters into Fri morning.
Friday through Monday:
Offshore flow around 20 kt Fri morning will gradually weaken
during the day as cold advection ends and gradient relaxes.
Surface high slowly shifts southeast, crossing the waters Sat
into Sat night. Winds will veer from offshore Fri morning to
northerly on Fri night and Sat. Light and variable winds Sat
night become southerly Sun with speeds increasing to near 15 kt
in the afternoon/evening. Weak offshore flow may develop Mon
following passage of dry backdoor cold front. Front is weak, but
if it reaches the area would induce a brief period of light
offshore flow. Seas will be at their peak Fri AM, around 4 to 5
ft, with combination of decreasing wind speeds and offshore flow
quickly dropping seas to 2 to 3 ft by Fri night and 2 ft or
less Sat and Sun. Uptick in southwest flow Sun, ahead of the
front, will briefly build seas back to around 3 ft Sun night,
but development of weak offshore flow Mon allows seas to drop
back closer to 2 ft.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...Freeze Watch from late Thursday night through Friday morning
for SCZ017-023-024-032-033-059.
NC...Freeze Watch from late Thursday night through Friday morning
for NCZ087-096-099-105.
Coastal Flood Advisory from 11 PM this evening to 3 AM EDT
Thursday for NCZ107.
MARINE...Small Craft Advisory from 6 AM Thursday to 1 PM EDT Friday for
AMZ250-252-254-256.
&&
SYNOPSIS...ILM
NEAR TERM...RGZ
SHORT TERM...III
LONG TERM...III
AVIATION...MCK
MARINE...RGZHazardous weather outlook, Mar 31, 4:14 AM EDT, 17 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 414 AM EDT Wed Mar 31 2021 AMZ250-252-254-256-010815- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 414 AM EDT Wed Mar 31 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 3 PM EDT THURSDAY... This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...Today and tonight. Sea fog could become locally dense and reduce visibility below one mile today and tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. Small Craft Advisory conditions could continue into Thursday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ105>110-SCZ054-056-010815- Inland Pender-Coastal Pender-Inland New Hanover-Coastal New Hanover- Inland Brunswick-Coastal Brunswick-Coastal Horry-Coastal Georgetown- 414 AM EDT Wed Mar 31 2021 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Freezing temperatures could damage sensitive vegetation Thursday night, or more likely Friday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ087-096-099-SCZ017-023-024-032-033-039-055-058-059-010815- Robeson-Bladen-Columbus-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Inland Georgetown-Central Horry-Northern Horry- 414 AM EDT Wed Mar 31 2021 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Today and tonight. There is a slight risk of severe thunderstorms this afternoon or early this evening. Damaging wind gusts are the primary threat. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Freezing temperatures could damage sensitive vegetation Thursday night, or more likely Friday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 9
In the hours before
Special weather statement, Mar 31, 6:14 PM EDT, 3 hours 18 minutes before
Special Weather Statement
National Weather Service Wilmington NC
614 PM EDT Wed Mar 31 2021
NCZ099-SCZ059-312245-
Columbus NC-Northern Horry SC-
614 PM EDT Wed Mar 31 2021
...SPECIAL WEATHER STATEMENT FOR WEST CENTRAL COLUMBUS AND
NORTHWESTERN HORRY COUNTIES UNTIL 645 PM EDT...
At 614 PM EDT, Doppler radar was tracking a strong thunderstorm near
Green Sea, or 12 miles east of Mullins, moving east at 25 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Loris, Cherry Grove, Bayboro, Allsbrook, Green Sea, Aynor and Loris
Community Hospital.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3428 7890 3397 7887 3397 7927 3418 7918
3418 7917 3420 7917 3421 7915 3421 7914
3422 7914 3423 7913
TIME...MOT...LOC 2214Z 260DEG 22KT 3414 7905
IIISpecial weather statement, Mar 31, 6:48 PM EDT, 2 hours 44 minutes before
Special Weather Statement National Weather Service Wilmington NC 648 PM EDT Wed Mar 31 2021 NCZ099-SCZ059-312315- Columbus NC-Northern Horry SC- 648 PM EDT Wed Mar 31 2021 ...SPECIAL WEATHER STATEMENT FOR SOUTHWESTERN COLUMBUS AND NORTH CENTRAL HORRY COUNTIES UNTIL 715 PM EDT... At 648 PM EDT, Doppler radar was tracking a strong thunderstorm over Loris, or 19 miles southwest of Whiteville, moving east at 25 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Tabor City, Loris, Bethel, Dulah, Nakina, Mollie, Bughill and Loris Community Hospital. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3404 7895 3417 7894 3420 7865 3405 7862 TIME...MOT...LOC 2248Z 256DEG 23KT 3409 7887 III
Special weather statement, Mar 31, 7:37 PM EDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Wilmington NC
737 PM EDT Wed Mar 31 2021
NCZ096-099-SCZ059-010000-
Columbus NC-Bladen NC-Northern Horry SC-
737 PM EDT Wed Mar 31 2021
...SPECIAL WEATHER STATEMENT FOR SOUTH CENTRAL BLADEN...NORTHWESTERN
COLUMBUS AND NORTHWESTERN HORRY COUNTIES UNTIL 800 PM EDT...
At 737 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Chadbourn to near Green Sea. Movement was
northeast at 30 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Whiteville, Tabor City, Chadbourn, Fair Bluff, Cherry Grove, Sidney,
Elkton, Southeastern Community College, Clarendon, Williams,
Evergreen, Green Sea, Brunswick, Cerro Gordo and Columbus Regional
Healthcare System.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3449 7858 3408 7884 3405 7918 3434 7904
3436 7900 3438 7901 3440 7897 3442 7897
TIME...MOT...LOC 2337Z 241DEG 25KT 3436 7886 3414 7905
IIISpecial weather statement, Mar 31, 8:09 PM EDT, 1 hour 23 minutes before
Special Weather Statement National Weather Service Wilmington NC 809 PM EDT Wed Mar 31 2021 SCZ032-033-010045- Marion SC-Florence SC- 809 PM EDT Wed Mar 31 2021 ...SPECIAL WEATHER STATEMENT FOR CENTRAL FLORENCE AND NORTHWESTERN MARION COUNTIES UNTIL 845 PM EDT... At 809 PM EDT, Doppler radar was tracking a strong thunderstorm over Friendfield, or 7 miles northeast of Lake City, moving east at 40 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Marion, Lake City, Pamplico, Gresham, Hyman, Friendfield, New Hope, Evergreen, Scranton, Coward and Lake City Community Hospital. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3417 7940 3393 7935 3387 7979 3403 7981 TIME...MOT...LOC 0009Z 251DEG 33KT 3397 7970 III
Special weather statement, Mar 31, 9:08 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Wilmington NC
908 PM EDT Wed Mar 31 2021
SCZ032-033-039-054>056-058-010200-
Marion SC-Coastal Georgetown SC-Williamsburg SC-Florence SC-
Coastal Horry SC-Inland Georgetown SC-Central Horry SC-
908 PM EDT Wed Mar 31 2021
...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN FLORENCE...
GEORGETOWN...SOUTHWESTERN HORRY...SOUTH CENTRAL MARION AND CENTRAL
WILLIAMSBURG COUNTIES UNTIL 1000 PM EDT...
At 907 PM EDT, Doppler radar was tracking a strong thunderstorm over
Morrisville, or 15 miles east of Kingstree, moving east at 40 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Myrtle Beach, Georgetown, DeBordieu Colony, Surfside Beach, Pawleys
Island, Myrtle Beach Airport, Socastee, Red Hill, Yawkey South
Island, Springmaid Pier, Garden City, Murrells Inlet, Winyah Bay
Entrance, Andrews, Johnsonville, Hemingway, North Santee, Rhems,
Horry Georgetown Technical College Conway Campus and Oatland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3314 7928 3315 7935 3322 7945 3324 7946
3324 7948 3325 7948 3324 7949 3327 7956
3328 7960 3341 7984 3386 7970 3378 7880
3373 7883 3363 7894 3346 7910 3339 7915
3329 7917 3320 7917 3312 7925 3312 7927
TIME...MOT...LOC 0107Z 265DEG 44KT 3360 7957
SHKSpecial weather statement, Mar 31, 9:32 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wilmington NC
932 PM EDT Wed Mar 31 2021
NCZ105-107-010230-
Inland New Hanover NC-Inland Pender NC-
932 PM EDT Wed Mar 31 2021
...SPECIAL WEATHER STATEMENT FOR NORTH CENTRAL NEW HANOVER AND
CENTRAL PENDER COUNTIES UNTIL 1030 PM EDT...
At 932 PM EDT, Doppler radar was tracking a strong thunderstorm over
Montague, or 10 miles southwest of Burgaw, moving east at 30 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Burgaw, White Stocking, Long Creek, Montague, Rooks, Malpass Corner,
Ashton, Rocky Point, Currie, Castle Hayne, Wards Corner, The Borough,
St. Helena and Pender Memorial Hospital.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.
&&
LAT...LON 3436 7811 3437 7812 3437 7814 3454 7816
3462 7777 3435 7774
TIME...MOT...LOC 0132Z 263DEG 19KT 3446 7807
SHKThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 10:12 PM EDT | Special Weather Statement | ILM | Brunswick | 63 min |
| Mar 31, 10:17 PM EDT | Special Marine Warning | ILM | 58 min | |
| Apr 1, 2:45 PM EDT | Freeze Warning | ILM | Bladen, Columbus, Pender, Robeson | 17 hr |
| Mar 31, 8:09 PM EDT | Special Weather Statement | ILM | Florence | 36 min |
| Mar 31, 9:08 PM EDT | Special Weather Statement | ILM | Georgetown, Williamsburg | 52 min |
Nearby
Special Weather Statements in North Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.